Alert archive / Nevada / Wind Advisories in 2007

Wind Advisory 6, NWS Elko, NV

April 14, 2007White Pine County, Nevada

NWS Elko, NV issued this wind advisory at Apr 14, 2007, 4:35 PM PDT for White Pine County, Nevada. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2007, 4:35 PM PDT (23:35 UTC)
Expired
Apr 14, 2007, 9:00 PM PDT
In force
4 hr
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 23:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 11.6 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2007-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2007-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2153 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 142335
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
435 PM PDT SAT APR 14 2007

NVZ013-035-150400-
/O.NEW.KLKN.WI.Y.0006.070414T2335Z-070415T0400Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
435 PM PDT SAT APR 14 2007

...WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

WINDS HAVE INCREASED AHEAD OF A STRONG STORM SYSTEM MOVING THROUGH
CENTRAL NEVADA THIS EVENING AND WILL LAST FOR SEVERAL HOURS.
SUSTAINED WINDS IN EXCESS OF 30 MPH ARE EXPECTED IN SOME VALLEY
LOCATIONS. THROUGH 9 PM...GUSTS IN EXCESS OF 50 MPH MAY BE
EXPERIENCED ALONG SOME OF THE HIGHER MOUNTAIN PASSES OF NORTHERN
NYE COUNTY AND WHITE PINE COUNTY. MOTORISTS NEED TO EXERCISE
CAUTION IN THEIR TRAVELS THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS
OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS75 KLKN 150344
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
844 PM PDT SAT APR 14 2007


NVZ013-035-150445-
/O.EXP.KLKN.WI.Y.0006.000000T0000Z-070415T0400Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL
844 PM PDT SAT APR 14 2007

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS ARE SLOWLY DIMINISHING ACROSS CENTRAL NEVADA THIS EVENING
AND ARE BELOW ADVISORY CRITERIA.

$$
LW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 14, 4:29 PM PDT, 6 minutes earlier.

Area forecast discussion, Apr 14, 4:29 PM PDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
429 PM PDT SAT APR 14 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT BASIN
TONIGHT AND SUNDAY...TRIGGERING SCATTERED SHOWERS...AND LIGHT SNOW
ACCUMULATIONS IN THE MOUNTAINS. ISOLATED THUNDERSTORMS WILL BE
POSSIBLE ACROSS CENTRAL NEVADA SUNDAY AFTERNOON. TEMPERATURES WILL
BE NEAR TO SLIGHTLY BELOW SEASONAL NORMALS THROUGH TUESDAY...WITH A
COLD FRONT TUESDAY NIGHT BRINING SHOWERS AND COOLER TEMPERATURES
MIDWEEK.
&&

.UPDATED...WINDS OVER NORTHERN NYE AND WHITE PINE COUNTIES HAVE
REACHED AND MAINTAINED WIND LEVELS ABOVE ADVISORY CRITERIA.
TONOPAH HAS BEEN REPORTING WINDS OF OVER 25 MPH SUSTAINED AND
GUSTS TO NEAR 40 MPH. SOME OF THE HIGHER PASSES MAY EXPERIENCE
WIND GUSTS IN EXCESS OF 50 MPH. HAVE ISSUED A WIND ADVISORY FOR THESE
COUNTIES IN EFFECT UNTIL 9PM PDT. IPPI
&&

.PREVIOUS SHORT TERM...TONIGHT THROUGH TUESDAY. SLOWER...WARMER...AND
DRIER...THATS THE THEME WITH THE TROF PASSING OVER THE FA TONIGHT
AND SUNDAY. THE GFS AND NAM AGREE ON THE 500H LOW GOING FURTHER
SOUTH...SOUTH OF LAS. THE COLD FRONT STALLS OUT HALF WAY ACROSS THE
STATE TONIGHT. RAIN SHOWERS WILL TURN TO SNOW ABOVE 6500 FEET NORTH
AND 7000 FEET SOUTH...WITH LIGHT ACCUMULATIONS POSSIBLE. THE SLOWDOWN
OF THE TROF WILL ALSO AFFECT WINDS. WINDS WILL PICK UP OUT OF THE
NORTH LATE TONIGHT IN HUMBOLDT AND SPREAD SOUTHEAST ACROSS THE FA
DURING THE DAY. WINDS SHOULD STAY BELOW ADVISORY CRITERIA EXCEPT
POSSIBLY IN THE TPH AREA.

ANOTHER STRONG SHORT WAVE APPROACHING FROM THE WEST TUESDAY.
SHOWERS SHOULD MOVE INTO THE NORTHWEST TUESDAY AFTERNOON WITH
ISOLATED TSTMS POSSIBLE. REA

.LONG TERM....LONG TERM...TUESDAY NIGHT THROUGH SATURDAY. TEMPS WILL
DROP CONSIDERABLE BEHIND A STRONG COLD FRONT THAT SHOULD HAVE CLEARED
THE CWA BY TUESDAY NIGHT. THERE WILL BE LINGERING PRECIPITATION IN
ACROSS THE GREAT BASIN AS A LOW CENTER DEVELOPS OVER SOUTHERN IDAHO
AND SLOWLY PROGRESSES NORTHEASTWARD. MODELS SHOWING SOME NEGATIVE
LIS COUPLED WITH 500MB PVA AND 700MB OMEGAS OF 5 MAY GIVE RISE TO
SOME ISOLATED THUNDERSTORM ACTIVITY OVER THE CWA. BY THURSDAY MOST
OF THE PRECIP SHOULD MOVED WELL TO THE NORTH AND WEST OF THE CWA
LEAVING BEHIND SOME COOLER TEMPS. THE FLOW TURNS ZONAL FRIDAY NIGHT
AHEAD OF THE NEXT SYSTEM MOVING IN SATURDAY EVENING. DID NOT MAKE
MUCH IN THE WAY OF CHANGES FROM THE PREVIOUS FORECAST PACKAGE EXCEPT
TO ADD THUNDERSTORMS AS MENTIONED ABOVE. IPPI &&

.AVIATION...HIGH CLOUDS WILL CONTINUE TO COVER ALL TWEB ROUTES
THROUGH TOMORROW. WINDS SHOULD BEGIN TO CALM DOWN BY THIS
EVENING. ISOLATED RAIN SHOWERS WILL DEVELOP FROM WEST TO EAST AS THE
DAY WEARS ON. THESE SHOWERS WILL CHANGE OVER TO SNOW LATER TONIGHT.
WITHIN THE AREAS OF PRECIP MIST MAY ALSO FORM WHICH WILL REDUCE
VISIBILITIES TO IFR CONDITIONS IN SOME LOCALIZED AREAS THROUGH THE
OVERNIGHT HOURS. TOMORROW SHOULD SEE MOSTLY VFR CONDITIONS. IPPI
&&

.LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY IN EFFECT FOR
NVZ013 AND 035 UNTIL 9PM PDT.
Hazardous weather outlook, Apr 14, 2:47 PM PDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
247 PM PDT SAT APR 14 2007

NVZ013-030>037-151200-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
247 PM PDT SAT APR 14 2007

.DAY ONE...TONIGHT AND TOMORROW

A STORM SYSTEM WILL MOVE ACROSS NORTHERN AND CENTRAL NEVADA TONIGHT
AND TOMORROW. PRECIPITATION WILL BEGIN AS RAIN IN THE VALLEYS THEN
TURN OVER TO SNOW TONIGHT OR EARLY SUNDAY IN MOST VALLEY LOCATIONS
WITH LIGHT ACCUMULATIONS EXPECTED. THIS STORM WILL EXIT THE REGION
SUNDAY NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ANOTHER LOW PRESSURE SYSTEM WILL MAKE ITS WAY INTO THE AREA ON
TUESDAY AND WEDNESDAY BRINGING ANOTHER CHANCE OF RAIN SHOWERS AND A
SLIGHT CHANCE OF A THUNDERSTORM ON TUESDAY AND WEDNESDAY
AFTERNOONS. TEMPERATURES WILL DROP BEHIND A STRONG COLD FRONT
CHANGING RAIN SHOWERS OVER TO SNOW SHOWERS. LESS THEN AN INCH OF
ACCUMULATION IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO
STANDARD OPERATING PROCEDURES.

IPPI

Nearby

Wind Advisories in Nevada, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.